# SDR BUEA20160229001

- Difficulty date: February 26, 2016
- Submitted: February 29, 2016
- Operation: Air carrier
- Aircraft: N459AD
- Make and model: Emb EMB-145
- Aircraft serial: 145185
- Aircraft time: 25,858 hours, 21,827 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 163500116
- Part serial: 11678E
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AIRCRAFT DEPARTED WITH NO PAXS ON BOARD.  CAPTAIN REPORTED THAT AT ABOUT 25 MINUTES AFTER TAKEOFF AT FL280, A ONE INCH CRACK IN THE SHAPE OF A Y WAS OBSERVED ON THE FIRST OFFICERS WINDSCREEN.  THE ACFT WAS SLOWED & THE CAPTAIN CONTACTED COMPANY MX & DETERMINED THE BEST OPTION WAS TO RETURN.  CAPTAIN NOTIFIED ATC & HAD AN UNEVENTFUL LANDING, NO EMER WAS DECLARED.  THE WINDSHIELD WAS R & R ON FEB 27 - 28.  REASON FOR THE CRACK IS UNKNOWN, NO BIRD STRIKE.  WINDSHIELD REMAINED INTACT, NO PRESS LOSS.  ACFT WAS RTS ON 29 FEB 2016.
